Alert archive / Maine / Freeze Warnings in 2016
Freeze Warning 2, NWS Gray, ME
NWS Gray, ME issued this freeze warning at Sep 25, 2016, 2:40 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire. It took effect at Sep 26, 2016, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 2:40 PM EDT (18:40 UTC)
- In effect from
- Sep 26, 2016, 12:00 AM EDT
- Expired
- Sep 26, 2016, 7:48 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 104 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.7 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS71 KGYX 251840 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 240 PM EDT SUN SEP 25 2016 ...VERY COLD AIR TONIGHT THREATENS CROPS AND VEGETATION... MEZ007>009-NHZ001>003-261200- /O.NEW.KGYX.FZ.W.0002.160926T0400Z-160926T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON... SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK 240 PM EDT SUN SEP 25 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...OVERNIGHT. * IMPACTS...FREEZING TEMPERATURES WILL KILL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MEZ012>014-018>022-NHZ004>011-015-261200- /O.NEW.KGYX.FR.Y.0004.160926T0400Z-160926T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE- WESTERN AND CENTRAL HILLSBOROUGH- INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER... LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG... OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE... WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN... PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED... LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON... BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM... BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT... TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR... VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON... KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT... UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM... CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS... PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD... OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT... CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT... CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON... LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON... ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM... MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY... AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH... SHARON...WEARE 240 PM EDT SUN SEP 25 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. * TEMPERATURES...IN THE 30S. * TIMING...OVERNIGHT. * IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
581 WWUS71 KGYX 260133 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 933 PM EDT SUN SEP 25 2016 ...COLD TEMPERATURES WILL RESULT IN AREAS OF FROST AND FREEZING TEMPERATURES OVERNIGHT... MEZ007>009-NHZ001>003-261200- /O.CON.KGYX.FZ.W.0002.160926T0400Z-160926T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON... SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK 933 PM EDT SUN SEP 25 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...OVERNIGHT. * IMPACTS...FREEZING TEMPERATURES WILL KILL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MEZ012>014-018>022-NHZ004>011-015-261200- /O.CON.KGYX.FR.Y.0004.160926T0400Z-160926T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE- WESTERN AND CENTRAL HILLSBOROUGH- INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER... LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG... OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE... WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN... PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED... LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON... BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM... BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT... TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR... VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON... KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT... UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM... CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS... PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD... OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT... CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT... CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON... LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON... ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM... MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY... AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH... SHARON...WEARE 933 PM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...OVERNIGHT. * IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
048 WWUS71 KGYX 260752 AAA NPWGYX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 352 AM EDT MON SEP 26 2016 ...COLD TEMPERATURES WILL RESULT IN AREAS OF FROST AND FREEZING TEMPERATURES THIS MORNING... MEZ007>009-NHZ001>003-261200- /O.CON.KGYX.FZ.W.0002.000000T0000Z-160926T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON... SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK 352 AM EDT MON SEP 26 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOWER 30S. * TIMING...THROUGH 8 AM. * IMPACTS...FREEZING TEMPERATURES WILL KILL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MEZ012>014-018>022-NHZ004>011-015-261200- /O.CON.KGYX.FR.Y.0004.000000T0000Z-160926T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE- WESTERN AND CENTRAL HILLSBOROUGH- INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER... LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG... OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE... WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN... PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED... LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON... BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM... BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT... TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR... VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON... KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT... UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM... CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS... PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD... OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT... CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT... CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON... LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON... ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM... MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY... AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH... SHARON...WEARE 352 AM EDT MON SEP 26 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...THROUGH 8 AM. * IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
981 WWUS71 KGYX 261148 AAA NPWGYX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 748 AM EDT MON SEP 26 2016 ...FREEZING TEMPERATURES HAVE MOSTLY ENDED ACROSS THE WARNED AREA... MEZ007>009-NHZ001>003-261300- /O.CAN.KGYX.FZ.W.0002.000000T0000Z-160926T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON... SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK 748 AM EDT MON SEP 26 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FREEZE WARNING. A FEW LOCALIZED VALLEYS AND COOL SPOTS MAY CONTINUE TO SEE FREEZING TEMPERATURES OR FROST FOR PERHAPS ANOTHER HOUR. $$ MEZ012>014-018>022-NHZ004>011-015-261300- /O.CAN.KGYX.FR.Y.0004.000000T0000Z-160926T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE- WESTERN AND CENTRAL HILLSBOROUGH- INCLUDING THE CITIES OF...BETHEL...BRYANT POND...HANOVER... LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG... OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE... WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN... PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED... LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON... BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM... BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT... TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR... VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON... KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT... UNITY...NORTH CONWAY...ALBANY...CONWAY...CHATHAM... CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...HOLDERNESS... PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...BROOKFIELD... OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...CLAREMONT... CORNISH...CROYDON...GOSHEN...GRANTHAM...LEMPSTER...NEWPORT... CHARLESTOWN...BOSCAWEN...CANTERBURY...CONCORD...DUNBARTON... LOUDON...HOOKSETT...LACONIA...GILFORD...MEREDITH...BARRINGTON... ROCHESTER...DOVER...ROLLINSFORD...SOMERSWORTH...DURHAM... MADBURY...GILSUM...KEENE...MARLOW...SULLIVAN...SURRY...JAFFREY... AMHERST...MILFORD...MONT VERNON...GOFFSTOWN...PETERBOROUGH... SHARON...WEARE 748 AM EDT MON SEP 26 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE ON THE INCREASE AND FROST SHOULD BE BURNING OFF. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this freeze warning went out at Sep 25, 10:34 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 25, 10:34 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Gray ME 1034 AM EDT Sun Sep 25 2016 .SYNOPSIS... High pressure moving out of Canada will bring cooler temperatures and drier air to the region through tonight. Most towns in the area will see their first frost or freezing temperatures tonight. Gradually moderating temperatures are expected Monday before another approaching cold front brings the threat for showers for Monday night and Tuesday. Drier weather returns for midweek. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1030 AM...forecast updates mainly to adjust temps/sky/wind to current conds. Highs still range from the mid-uppr 50s n to low to mid 60s in the south, and breezy with NW winds 10-15 mph gusting to around 25 at times. 815 AM...This update just puts the frost/freeze products to bed for the morning. Expect more widespread frost and freeze conds tonight. Otherwise just a tweak to current temps adjusting to obs. Previously...Current freeze warnings and frost advisories will expire at 8 am this morning. Whitefield NH currently has the coldest reported temp with 31, but expect many valley locations will have dropped to or below freezing by morning. As the area of high pressure continues to push into the region today, skies will be mostly sunny with late morning and afternoon fair weather cumulus. In eastern sections, there will be some mid to high level clouds dropping southeast on the back side of the upper level trough. High temps today will range from the mid 50s north to the mid 60s south. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... The ridge of high pressure moves overhead tonight and temps will drop rapidly as the winds diminish. Currently expecting freezing temperatures across northern sections and widespread frost across much of the area. Low temps tonight will likely drop to the mid 20s in the colder locations in the mountains and will range to near 40 along the immediate coast. Will be allowing current freeze warnings and frost advisories to expire this morning and allow the day shift to issues new warnings and advisories for tonight. The high moves east Monday allowing slightly warmer temps. A cold front approaching from the west will start to spread high clouds into western sections during Monday afternoon. After a cold start tomorrow morning, highs will be mainly in the 60s across the area. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Deterministic models are coming more in line as far as timing...at least early on in the extended. There is still much uncertainty after Thursday. Whether rain showers reach our area will depend on if the 1025mb Canadian high pressure can suppress a baroclinic zone as it attempts to move north. In the dailies, a coastal low develops Tuesday night and ejects towards the Canadian maritimes. The upper low located over the Great Lakes begins to fill and drifts south, eventually spinning towards the mid Atlantic region and stalling do to blocking downstream. Offshore...the front which moved through Tuesday night will linger. This is a low confidence forecast from Thursday onward. Wednesday and part of Thursday look dry for the most part as dense Canadian high pressure spills across the Central Plains and into the northeast. Clouds will return Thursday after clearing out behind the cold front. Rain showers may also return on Thursday especially over the south and remain in the forecast through Saturday. Have kept PoPs generally on the low side during this time until there is more agreement among the guidance. There will be a cooling trend during this time with highs ranging from the upper 50s north to near 70s south. Overnight lows will be warmer so not expecting any more freezes after Monday morning. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Short Term...VFR conditions expected except for patchy early morning fog in the Connecticut River Valley and patchy freezing fog in the northern river valleys this morning and again Monday morning. Long Term...MVFR or IFR conditions in showers (which may be heavy at times) will occur Tuesday as a cold front and possibly a coastal low develop and sweep east. Low level moisture may remain trapped under an inversion and cause patchy fog Wednesday morning before skies lift. Morning fog will again be possible at LEB and HIE Thursday morning. && .MARINE... Short Term...Winds and seas expected to generally be below SCA criteria, although a few gusts could reach near 25 kts this afternoon and seas may approach 5 feet well offshore. Long Term...Prolonged southerly fetch over the waters may push wave heights into the 5-6 ft range with a few gusts over 25 kts. Should see conditions calm down again on Wednesday with high pressure moving toward the area. There is a high degree of uncertainty in the forecast from Thursday onward with winds generally from the NNE at 10 to 15 KT the most likely result. It is possible that low pressure could form over the waters Tuesday night bringing more of an southerly component to the winds and perhaps some stronger wind speeds and higher wave heights. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Cempa/Jensenius SHORT TERM...Jensenius LONG TERM...Hanes AVIATION...Hanes/Jensenius MARINE...Hanes/Jensenius
Hazardous weather outlook, Sep 25, 11:38 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1138 AM EDT SUN SEP 25 2016 MEZ007>009-012>014-018>022-NHZ001>013-015-261545- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 1138 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIDESPREAD FROST OR FREEZE IS EXPECTED ACROSS THE ENTIRE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-MEZ023>028-NHZ014-261545- CASCO BAY-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 1138 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY FOR ALL BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-261545- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1138 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:40 PM EDT | Frost Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more | 17 hr |
Nearby
Freeze Warnings in Maine, 2016Freeze Warnings in New Hampshire, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.